Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Pain in lower stomach, prescribed Paroxetine. No depression. Suggestions?

My mother says she is not depressed but her doctor is giving her Paroxetine . Every time she goes to our local clinic when her pain gets back that s what they give her. She have this pain inside her lower belly and they tell her she s just depressed and that s why she get the pains. It s been a long long time since she has it. She doesn t trust her doctor any more because she is not depressed or stressed. She even asked if her uterus or cervix can be removed because that s probably the cause of the pain but they told her it s too dangerous. Its a pain we are tired of. She asked if I can help her. So here I am writing to you. Please suggestions!
Asked On : Tue, 23 Oct 2012
Answers:  2 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

SSRI anti-depressants, like Paroxetine, are sometimes given to treat somatoform pain disorders (these are pain syndromes, where there is no medical cause detected for the pain and the cause is believed to be psychological). However, even in such cases, it is important that the patient should be psychoeducated and be made aware of the reason for starting the anti-depressant and also be actively involved in therapy. Merely giving out medication without involving the patient in therapy is not likely to help much in such kind of disorders. Besides medication, she should be also be thought other psychological techniques and strategies to deal with the pain. I would advise you take her to a psychiatrist for a detailed evaluation and a more wholistic approach to the management of her pain.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 23 Oct 2012
I find this answer helpful
General & Family Physician Dr. A K M Wasim Rahman's  Response
Lower Abdominal pain is very common in a woman. This may be due to saveral reason-
1.Most commonly this can occur due to their periods or menstruation.
2.causes are a urinary disorder, such as bladder or kidney problems,
3. bowel problem
4. problem with the reproductive system – the uterus, Fallopian tubes and ovaries.

First you have to rule out any abdominal pathology, You should do-
1. USG Whole Abdomen
2. Blood Hb, TLC, DLC
3. USG KUB region.
I think you should go for a second opinion and consult a GP.
Thanks for approaching us.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor